Should I stop taking Fleainide ?

Got a cardio appointment on 22/10, the last 2 times I have taken Flecainide at the onset of my Afib (300mg), it has'nt worked and have still been in Afib 24 hrs later, was advised (when I could get through to them) by Hosp to take 100mg twice a day, that did'nt stop it either, in some instances it made it feel worse !!!, since Aug 16th probably had 2 days when not in Afib and they say I've only got PAfib !!, what do you guys think ?

10 Replies

oldestnewest
  • I really feel for you. How bad do you get it and for how long? I take Flecanide three times a day ( 50mls every eight hours )now and have been free of AF for a month. I take an extra Flecanide and a beta blocker at the start of an attack. Hope you get it under control soon. Terjo

  • The cardio has told me to persevere with it, just a little concerned that if its not doing what its meant to could it be doing something else instead, when in Afib I get the palpatations constant, and I mean constant 24/7. First time I took Flec it worked fine and I was clear for about a month, since then it has come back even more frequent. Has anyone else had times when it did'nt work but you just persevered ?.

  • My husband had a bad reaction to the Flecainide and ended up in hospital (he was on 300mg only when he had an attack), he's been taken off all of his medication now apart from the warfarin and hasn't been prescribed anything else. None of the doctor's seem interested. I think everyone is different and medication needs to be tailored to suit your body, perhaps you should talk to you doctor again or get a second opinion.

  • Dear Steve

    I was on both bisoprolol 2.5 and Flecainide 100 twice daily but during that I had the worse ever AF attack in my life , so scary and I really thought it was death

    My doctor informed me later that having AF during taking Flecainade means it is not working for me so I stopped it and I had ablation recently

    A cardiologist in ER explained to me that sometimes Flecainade really make AF worse and more serious in some cases

    But again everyone s different and you will find a lot of patients here are happy with it

    Better to discuss your medication with another Doctor from another point of view

    Regards

  • I was diagnosed with af after several attacks from oct to feb this year. And I am still totally baffled with it all. I don't seem to have the symptoms associated with af. I just have this annoying numb dull ache around my heart area.i was on 50 mg of flecanide morning and night. Now my cardio as told me just take 50 mg at night?? And if everything stays ok in November he would stop all drugs.i know this should be good news but I feel very concerned that there will be no safety net( so to speak) in the future

  • Hi Steve -- I was prescribed Flecainide & IV Flec but neither worked . I stopped taking Flecainide when it made things worse & was put on Amiodarone & subsequently had my 3rd ablation 4 months ago. What is your heart rate when you are in AF ? Do you take Warfarin ?

    Sandra

  • Hi Sandra my heart rate always tends to be in the 70 to 80 area. No only been prescribed asprin and told I don't need an ablation aa i don't have that type of afib ??

  • The problem is we are all different. i was on Amiodarone which didn't work for me so after 10 months I was put on Flecainide instead, first on 50mgs twice a day, which helped to reduce episodes of PAF, then on 100mgs twice a day, which reduced them further, and for the last 4 years on 150mgs a day. I've had 2 x 30 minutes episodes opf PAF in the last 22 months, both just before I 'd planned to go to bed. After I'd slept I was back in NSR.

  • I think its trial and error as everyone says we are all different no one size fits all. I hate taking any drugs in my body because I seem to be acutely sensitised to anything that disturbs the status quo so at the moment regardless what my EP says I'm doing my own thing. yes I might regret it in the end but I have to try!

  • I have used and am grateful for Flecainide as it helped during my intense episodes of rapid AF, the best was IV flecainide. I feel in the long term it has increased the reoccurance of AF - this is a personal perception to my situation and cannot be proved! I was on Pill in the pocket method, but post ablations was put on a low dose 50mg 2x per day.

    I was for the ablation to get off the meds, hence I am not favorable to it. All that said, if it had taken care of my Afib with no side effects I'd understand taking it... anything to get rid of the darn AF!

You may also like...